Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 67, NWS Cheyenne, WY

June 28, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 7:27 PM MDT for Laramie County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 7:27 PM MDT (01:27 UTC)
Expired
Jun 28, 2007, 8:15 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 49 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 290126
SVRCYS
WYC021-290215-
/O.NEW.KCYS.SV.W.0067.070629T0127Z-070629T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
727 PM MDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 815 PM MDT

* AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF GUN
  BARREL...OR ABOUT 30 MILES NORTHEAST OF CHEYENNE...AND MOVING EAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBIN BY 815 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4155 10445 4115 10450 4112 10408 4156 10407

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 290150
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT THU JUN 28 2007

WYC021-290215-
/O.CON.KCYS.SV.W.0067.000000T0000Z-070629T0215Z/
LARAMIE WY-
750 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN LARAMIE COUNTY...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ALBIN...OR ABOUT
29 MILES WEST OF KIMBALL...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBIN BY 815 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4155 10445 4115 10450 4112 10408 4156 10407

$$

SOWKO
000 
WWUS55 KCYS 290212
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT THU JUN 28 2007

WYC021-290222-
/O.EXP.KCYS.SV.W.0067.000000T0000Z-070629T0215Z/
LARAMIE WY-
812 PM MDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LARAMIE COUNTY EXPIRES
AT 815 PM MDT...

ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH
SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL
BE POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4155 10445 4115 10450 4112 10408 4156 10407

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 28, 3:15 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 28 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF
MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM
EAST CENTRAL WY TO NEAR KLAR.  FEW TSTMS HAVE DEVELOPED AND THEY
HAVE BEEN PULSING ON RADAR.  DEGREE OF INSTABILITY AND A WEAK
SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT
A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING.  MID
LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE
EXCEPT FOR FAR NW PORTION.  MOIST SSE WINDS TONIGHT BUT FIGURE
ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY.
ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER
BOTH DAYS.  AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR
TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER
INSTABILITY SHIFTS EAST.

.LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER
EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED
VICINITY OF THE 4 CORNERS AREA.  WEAK IMPULSES WILL BE SHUNTED
MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO
ALONG THE U.S./CANADIAN BORDER.  THOUGH ISOLD MAINLY LATE DAY
CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS
TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER
HIGH.

&&

.AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS
OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR
CEILING AT KCYS LATE TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU JUN 28 2007

NEZ001>003-019>021-054-055-WYZ059>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE
MOUNTAINS.  THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE
VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE
AFTERNOON AND EARLY EVENING HOURS.  THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY
ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST
OF THE LARAMIE RANGE.

FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING
FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW
RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE
POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Jun 28, 4:34 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 N LARAMIE            41.46N 105.58W
06/28/2007  E0.88 INCH       ALBANY             WY   PUBLIC

&&

SJC
Local storm report, Jun 28, 5:07 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             8 S CHEYENNE            41.03N 104.79W
06/28/2007  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            REPORTED BY OFF DUTY NWS EMPLOYEE

0455 PM     HAIL             7 S CHEYENNE            41.04N 104.79W
06/28/2007  E1.75 INCH       LARAMIE            WY   PUBLIC

0450 PM     TORNADO          7 S CHEYENNE            41.04N 104.79W
06/28/2007                   LARAMIE            WY   PUBLIC

            MULTIPLE REPORTS OF FUNNEL CLOUDS...AND TWO REPORTS OF A
            CONFIRMED TORNADO...7S SOUTH OF CHEYENNE NEAR CHALK
            BLUFFS ROAD.

&&

SJC
Local storm report, Jun 28, 5:26 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
06/28/2007  E1.00 INCH       LARAMIE            WY   PUBLIC

            QUARTER AND DIME SIZE HAIL REPORTED.

&&

SJC
Local storm report, Jun 28, 5:34 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 SSE CHEYENNE          41.07N 104.75W
06/28/2007  E1.00 INCH       LARAMIE            WY   PUBLIC

            QUARTER AND DIME SIZE HAIL FROM MULTIPLE REPORTS.

&&

SJC
Local storm report, Jun 28, 6:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             10 S CHUGWATER          41.61N 104.82W
06/28/2007  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            COVERED GROUND BETWEEN 430-445 PM

0620 PM     HAIL             HILLSDALE               41.20N 104.51W
06/28/2007  E1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            1 TO 1 3/4 INCH HAIL 620-630 PM

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:29 PM MDTSevere Thunderstorm WarningCYSLaramie61 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.